MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO-CORKSCREW FT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO-CORKSCREW FT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO-CORKSCREW FT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, while the device was inserted, the anchor broke in half.The half broken anchor remained inside the patient.The surgery was completed successfully with a new device of the same part number.The other half of the broken screw will not be sent in for evaluation because it was discarded by the facility.The driver will be sent back for evaluation.No further information received.Update 01-oct-2019: the broken fragment of the screw is well fixed into the bone and cannot move.A new drill hole was necessary to place the new screw next to the broken screw.The surgery was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
The driver was returned without fragments, the complaint is not confirmed.The most likely causes of this event include improper bone prep, misaligned insertion, prying and/or leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, BIO-CORKSCREW FT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9193159
Report Number1220246-2019-01358
Device Sequence Number19619608
Product Code MAI
UDI-Device Identifier00888867096783
UDI-Public00888867096783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberSUTURE ANCHOR, BIO-CORKSCREW FT
Device Catalogue NumberAR-1927BCF-1
Device Lot Number10278098
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;